Alert archive / Utah / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 33, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 13, 2013, 6:51 PM MDT for Emery County, Utah. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2013, 6:51 PM MDT (00:51 UTC)
- Expired
- Sep 13, 2013, 7:45 PM MDT
- In force
- 54 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
County Emery County, UT
The radar
The Grand Junction radar (KGJX), 207 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 0.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 2142 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
822 WUUS55 KSLC 140051 SVRSLC UTC015-140145- /O.NEW.KSLC.SV.W.0033.130914T0051Z-130914T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 651 PM MDT FRI SEP 13 2013 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL EMERY COUNTY IN UTAH * UNTIL 745 PM MDT * AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL EMERY COUNTY...OR 24 MILES WEST OF GREEN RIVER...MOVING NORTH AT 20 MPH. IT IS CROSSING INTERSTATE 70 JUST WEST OF STATE ROUTE 24. * LOCATIONS IN THE WARNING INCLUDE... RURAL CENTRAL EMERY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH AND/OR LARGE HAIL AT LEAST ONE INCH IN DIAMETER. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && LAT...LON 3926 11073 3924 11041 3884 11051 3885 11067 TIME...MOT...LOC 0050Z 182DEG 17KT 3892 11059 $$ ROGOWSKI
2 follow-up statements
641 WWUS55 KSLC 140109 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 709 PM MDT FRI SEP 13 2013 UTC015-140145- /O.CON.KSLC.SV.W.0033.000000T0000Z-130914T0145Z/ EMERY UT- 709 PM MDT FRI SEP 13 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR CENTRAL EMERY COUNTY... AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL EMERY COUNTY...OR ABOUT 21 MILES WEST OF GREEN RIVER...MOVING NORTH AT 25 MPH. THE STORM HAS MOVED NORTH OF INTERSTATE 70. * LOCATIONS IN THE WARNING INCLUDE... RURAL CENTRAL EMERY COUNTY LAT...LON 3896 11048 3896 11063 3926 11073 3924 11041 TIME...MOT...LOC 0109Z 182DEG 22KT 3903 11055 $$ ROGOWSKI
712 WWUS55 KSLC 140137 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 737 PM MDT FRI SEP 13 2013 UTC015-140146- /O.EXP.KSLC.SV.W.0033.000000T0000Z-130914T0145Z/ EMERY UT- 737 PM MDT FRI SEP 13 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EMERY COUNTY WILL EXPIRE AT 745 PM MDT... THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3896 11048 3896 11063 3926 11073 3924 11041 TIME...MOT...LOC 0136Z 182DEG 22KT 3920 11054 $$ ROGOWSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 4:18 PM MDT, 2 hours 33 minutes earlier.
Area forecast discussion, Sep 13, 4:18 PM MDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 418 PM MDT FRI SEP 13 2013 .SYNOPSIS...THE UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTHWEST UTAH WILL LINGER ACROSS NORTHERN UTAH THROUGH SATURDAY NIGHT. THIS LOW WILL EJECT NORTHEAST OUT OF THE STATE LATE SUNDAY...FOLLOWED BY A DRIER AND MORE STABLE WESTERLY FLOW ALOFT EARLY NEXT WEEK. && .DISCUSSION...THE WELL-DEFINED UPPER LOW OVER NORTHWEST UTAH WILL CONTINUE TO GRIND AWAY ACROSS NORTHERN UTAH THROUGH SATURDAY NIGHT. STRONG DYNAMIC LIFT AND INSTABILITY EVIDENT IN THE RAPID CONVECTIVE DEVELOPMENT AROUND THE PERIPHERY OF THE UPPER LOW TODAY. CONVECTION FOR THE MOST PART HAS BEEN GENERATING HEAVY RAIN...WITH SOME SMALL HAIL IN THIS LIMITED SHEAR ENVIRONMENT. SATURDAY THROUGH SATURDAY EVENING LOOKS TO BE SIMILAR TO TODAY...WITH THE MOST INTENSE CONVECTION SHIFTING EAST WITH THE MOVEMENT OF THE UPPER LOW CENTER. ONE LIMITING FACTOR MAY BE CLOUD COVER AND STABLE RAIN-COOLED AIR. THIS STABLE AIR WILL LIKELY BE OVERCOME BY DYNAMIC LIFT ASSOCIATED WITH ANY OF THE VORTICITY LOBES ROTATING AROUND THE UPPER LOW. SOUTHERN UTAH MAY ALSO SEE A BIT MORE CONVECTION SATURDAY AFTERNOON AS A DEGREE OR TWO COOLING IN THE MID-LEVELS ALONG WITH LESS EARLY CLOUD COVER WOULD SUPPORT STRONGER/DEEPER CONVECTION. THE UPPER TROUGH EJECTING NORTHEAST INTO THE PACIFIC NORTHWEST LATE SUNDAY WILL FUNCTION AS THE KICKER TO MOVE THE UPPER LOW OUT OF NORTHERN UTAH SUNDAY NIGHT. A SUBSTANTIALLY DRIER/STABLE AND STRONGER WESTERLY FLOW ALOFT WILL FOLLOW EARLY NEXT WEEK. ANY SHORTWAVE ENERGY EMBEDDED IN THIS WESTERLY FLOW WILL FIND TOUGH SLEDDING IN GENERATING PRECIP IN THE DRY/STABLE AIR OVER THE FORECAST AREA. THE LATER PERIODS IN BOTH THE GFS AND ECMWF BRING WHAT LOOKS TO BE THE FIRST COLD UPPER TROUGH THROUGH THE REGION LATE IN THE WEEK. THE LATEST ECMWF HAS MOVED CLOSER TO THE GFS WHICH HAS BEEN MORE CONSISTENT WITH THE COLD TROUGH. AT THIS POINT ANY BIG CHANGE IN SENSIBLE WEATHER IS BEYOND THE CURRENT SEVEN DAY FORECAST...BUT IT DOES APPEAR THAT CHANGES ARE A COMING SOMETIME NEXT WEEKEND. && .AVIATION...LIGHT NORTHWEST WINDS SHOULD PREVAIL AT THE SLC TERMINAL THROUGH ABOUT 03Z. A 30 PERCENT CHANCE OF GUSTY ERRATIC WINDS EXISTS IN THE LATE AFTERNOON AND EVENING HOURS WITH PASSING SHOWERS AND THUNDERSTORMS. A 10 PERCENT CHANCE OF A THUNDERSTORM DIRECTLY IMPACTING THE TERMINAL AND LOWERING CEILINGS BELOW 7000 FT IS POSSIBLE. OTHERWISE VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. && .FIRE WEATHER...FIRE WEATHER CONCERNS ARE MINIMAL INTO NEXT WEEK WITH HIGH HUMIDITIES AND LIGHT WINDS. THUNDERSTORMS ARE EXPECTED TO DEVELOP STATEWIDE TOMORROW AND AGAIN SUNDAY. WETTING RAIN WILL ACCOMPANY ALL THUNDERSTORMS. ON SUNDAY...COVERAGE WILL BE LESS WIDESPREAD...WITH STORMS INITIALLY DEVELOPING OVER THE HIGHER TERRAIN. SOUTHWESTERLY FLOW WILL BRING WARMER...DRIER CONDITIONS TO THE STATE MONDAY...WITH INCREASING WINDS AHEAD OF A SYSTEM FORECAST TO MOVE INTO THE STATE TUESDAY NIGHT. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...CONGER FIRE WEATHER...HOSENFELD AVIATION...VERZELLA FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Sep 13, 5:15 AM MDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 515 AM MDT FRI SEP 13 2013 UTZ001>016-019>021-517-518-WYZ021-141200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 515 AM MDT FRI SEP 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE AT TIMES ACROSS MUCH OF THE OUTLOOK AREA TODAY THROUGH TONIGHT. HEAVY RAIN WILL ACCOMPANY SOME OF THE STORMS AND THIS WILL CONTINUE TO GENERATE LOCAL FLASH FLOODING THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MOST OF THE OUTLOOK AREA SATURDAY...ALONG WITH A THREAT OF HEAVY RAIN AND LOCAL FLASH FLOODING. THE HEAVY RAIN THREAT WILL GRADUALLY SHIFT INTO THE NORTHERN PORTIONS OF THE AREA DURING THIS TIME...WHILE IT DECREASES OVER THE SOUTH. SHOWERS WILL TAPER OFF OVER THE SOUTH LATE IN THE WEEKEND AND OVER THE NORTH ON MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 11:30 AM MDT | Flash Flood Warning | SLC | Garfield, Wayne | 3 hr |
| Sep 14, 11:41 AM MDT | Areal Flood Advisory | SLC | Salt Lake, Tooele, Utah | 2 hr |
| Sep 14, 11:54 AM MDT | Flash Flood Watch | SLC | 9 hr | |
| Sep 14, 12:37 PM MDT | Flash Flood Warning | SLC | Garfield | 4 hr |
| Sep 14, 1:02 PM MDT | Areal Flood Advisory | SLC | Davis, Weber | 118 min |
| Sep 14, 1:24 PM MDT | Flash Flood Warning | SLC | Salt Lake | 3 hr |
| Sep 14, 1:24 PM MDT | Flash Flood Warning | SLC | Emery, Garfield, Wayne | 3 hr |
| Sep 14, 1:53 PM MDT | Areal Flood Warning | SLC | Emery, Garfield, Kane, San Juan, Sevier, Wayne | 8 hr |
| Sep 14, 2:21 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 39 min |
| Sep 14, 2:50 PM MDT | Areal Flood Advisory | SLC | Utah | 3 hr |
| Sep 14, 3:33 PM MDT | Severe Thunderstorm Warning | SLC | Emery, Wayne | 42 min |
| Sep 14, 4:31 PM MDT | Flash Flood Warning | SLC | Carbon, Duchesne | 4 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.